Colorado, 2013Winter Storm and Heavy Snow in Colorado, December 3 to 4, 2013
December 3 to 4, 2013 · NWS GJT · 19 events in 19 counties and zones
A cold. moist, and slow moving upper trough over the region brought widespread heavy snow to western Colorado.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold. moist, and slow moving upper trough over the region brought widespread heavy snow to western Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Dec 3, 4:56 AM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Dec 3, 4:56 AM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
456 AM MST TUE DEC 3 2013
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 456 AM MST TUE DEC 3 2013
THE MUCH ADVERTISED STORM WAS STILL JUST ENTERING THE NORTHERN
PORTION OF THE CWA EARLY THIS MORNING. THIS COLD AND VIGOROUS
STORM SYSTEM PROMISES TO BRING WIDESPREAD SNOW TO THE REGION...BUT
THE DETAILS REMAIN CHALLENGING. THE UPPER LEVEL LOW PRESSURE
SYSTEM HAS MOVED OVER THE NORTHERN ROCKIES THIS MORNING. AND WHILE
THE CORE OF THE LOW WILL REMAIN TO OUR NORTH...ITS ASSOCIATED COLD
FRONT AND THE AXIS OF A SHORTWAVE ROTATING AROUND THE LOW WILL
IMPACT OUR FORECAST AREA TODAY THROUGH WED EVENING. AS THE STORM
APPROACHES...THE LOW STRATUS THAT HAS PLAGUED THE LOWER VALLEYS
HAS FINALLY BEGUN TO DISSIPATE. THIS TREND WILL CONTINUE THROUGH
THE MORNING.
THE SURFACE COLD FRONT LOOKED LIKE IT HAD JUST REACHED THE
NORTHWEST CORNER AT 3AM MST THIS MORNING. MODELS STILL INDICATE
THAT IT WILL MOVE OVER NORTHEAST UT/NORTHWEST CO THIS
MORNING...AND THEN STALL ALONG...OR NORTH OF...THE
TAVAPUTS/FLATTOPS THROUGH THE AFTERNOON. THE FRONT THEN WILL
PROGRESS ACROSS THE REMAINDER OF THE FORECAST AREA OVERNIGHT AND
ON WED...WITH THE WESTERN EDGE ROTATING SOUTH/SOUTHEAST AT A
FASTER SPEED. BY 12Z WED...THE GFS SHOWS THE FRONT STRETCHED FROM
AROUND THE ASPEN AREA TO THE 4 CORNERS. THE SOUTHERN PORTION THEN
SWINGS ACROSS SOUTHWEST CO THROUGH THE DAY ON WED. THE INITIAL
TIMING OF WHEN THE FRONT WILL MOVE SOUTH OF THE TAVAPUTS/FLATTOPS
IS STILL NOT ALL THAT CERTAIN...AND COULD HAVE BIG RAMIFICATIONS
ON THE FORECAST IN THE I-70 CORRIDOR AND SOUTH. BUT WILL GO WITH
THE ABOVE SCENARIO FOR NOW. BY WED...THIS FRONT WILL USHER IN MUCH
COLDER CONDITIONS WITH DAYTIME TEMPERATURES DROPPING 10-15 DEGREES
FROM THIS AFTERNOON/S. ALONG WITH THE FRONT...THERE WILL BE
EXCELLENT UPPER SUPPORT AS THE POLAR JET SAGS INTO NORTHWEST CO
TODAY TO MEET THE SUBTROPICAL JET CORE THAT WILL BE APPROACHING
NM. THE CORE OF THE POLAR JET WILL EXCEED 140 KTS BY 12Z WED AND
WILL BE STRETCHED FROM SOUTHWEST-NORTHEAST ACROSS THE CENTER OF
THE FORECAST AREA. THE JET OVERHEAD...ALONG WITH INTERPLAY WITH
THE SUBTROPICAL JET...A LARGE AREA OF UPPER DIVERGENCE WILL
PERSIST THROUGH WED AS THE FRONT PASSES...AND AS THE AXIS OF THE
FIRST SHORTWAVE SWINGS ACROSS THE AREA ON WED. WINDS AT THE
SURFACE WILL ALSO INCREASE DUE TO THE JET AND IN THE PREFRONTAL
ENVIRONMENT. IN ADDITION TO ALL THE ABOVE...GOOD MOISTURE HAS
ALREADY BEEN IN PLACE ACROSS EASTERN UT/WESTERN CO AND WILL BE
AUGMENTED AS THE STORM SYSTEM MOVES OVERHEAD. THEREFORE WIDESPREAD
SNOW...WITH RAIN OR MIXED PRECIPITATION IN THE LOWER VALLEYS...
WILL DEVELOP TODAY INTO THIS EVENING. RAIN WILL QUICKLY CHANGE TO
SNOW WITH THE FRONT...AND DUE TO DIURNAL EFFECTS THIS EVENING. THE
STRONG PREFRONTAL WINDS WILL PRODUCE BLOWING SNOW OVER EXPOSED AND
HIGHER TERRAIN.
A COMPLICATED SET OF HIGHLIGHTS WILL BE ISSUED WITH THIS PACKAGE.
HAVE UPGRADED MOST OF THE WATCH AREA TO WARNINGS. THE EXCEPTIONS
ARE UT ZONE 29 AND CO ZONE 20 WHERE ADVISORIES WILL BE IN PLACE.
ALSO I LEFT LOWER ELEVATIONS SOUTH OF THE SAN JUANS...CO ZONES 22
AND 23...IN A WATCH. THE TIMING OF THE FRONT AND THE DURATION OF
THE SNOW STILL UNCERTAIN FOR THOSE ZONES.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 456 AM MST TUE DEC 3 2013
HIGH AMPLITUDE LONG WAVE TROUGH DOMINATES THE LONG TERM
PERIOD...ALTHOUGH A PATTERN CHANGE MAY BEGIN BY NEXT MONDAY. A
COLD POLAR AIR MASS WILL COVER THE ENTIRE FORECAST AREA...WITH
SOME ARCTIC INFLUENCE SEEPING INTO THE NRN VALLEYS. WITH VALLEYS
EXPECTED TO BE SNOW COVERED (WITH THE POSSIBLE EXCEPTION OF
EXTREME SE UTAH)...TEMPERATURES WILL BE WELL BELOW CLIMATOLOGY.
NOT SURE IF MOS GUIDANCE AND BIAS CORRECTED GUIDANCE IS HANDLING
THE SUDDEN AND DRASTIC AIR MASS CHANGE VERY WELL. UNDERCUT DAYTIME
VALUES BY 1-3 DEGREES AND A NOTCH HIGHER FOR THE OVERNIGHT MINIMUMS
FOR THURSDAY AND FRIDAY. COULD HAVE LEANED CLOSER TO THE ECMWF
GUIDANCE...BUT SOME UNCERTAINTY WITH THE AMOUNT OF CLOUD COVER
THAT MAY TEMPER STRONG INVERSIONS. AT THIS POINT...THE MUCH COLDER
WEATHER HAS BEEN ADVERTISED FAIRLY WELL.
THE GFS AND ECMWF ARE IN SOLID AGREEMENT THAT ANOTHER SIGNIFICANT
TROUGH WILL IMPACT THE ENTIRE FORECAST AREA SATURDAY NIGHT AND
SUNDAY. MOISTURE CONTENT IS PRIMARILY OF CONTINENTAL ORIGIN AND
THEREFORE SNOWFALL WILL GENERALLY BE ON THE LIGHT SIDE. BUT
LOCALIZED MODERATE AMOUNTS OF LOW DENSITY SNOW MAY OCCUR GIVEN THE
STRENGTH OF THIS DIGGING SHORT WAVE AND REINFORCING SHOT OF COLD
AIR. THIS SHORT WAVE MOVES DOWNSTREAM SUNDAY NIGHT BUT COLD AIR
WILL REMAIN TRAPPED IN THE VALLEYS...BUT MODERATING TEMPS IN THE
MOUNTAINS MAY OCCUR.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 456 AM MST TUE DEC 3 2013
CONDITIONS WILL DETERIORATE FROM NORTH TO SOUTH THROUGH THE NEXT 24
HOURS AS A STRONG COLD FRONT SLIDES SOUTHWARD. NORTH OF
I-70...WIDESPREAD VFR THROUGH 15Z BECOMES WIDESPREAD IFR BY 18Z
WITH OCNL VIS BLO 3SM -SN BR CIGS BKN015. THESE CONDITIONS SPREAD
SOUTH OF I-70 AFTER 21Z THIS AFTERNOON WITH A MIXTURE OF RAIN/SNOW
IN THE VALLEYS AND WIDESPREAD SNOW IN THE MOUNTAINS. AFTER 06Z
TONIGHT...LOW CIGS/VIS WILL BE IMPACTING MUCH OF AREA IN LIGHT
SNOW AND FOG. LOCAL GUSTS TO 25 KTS CAN BE EXPECTED WITH
MECHANICAL TURBULENCE OVER THE HIGH COUNTRY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 PM MST
WEDNESDAY FOR COZ003-007-008.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MST
WEDNESDAY FOR COZ006.
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON
FOR COZ022-023.
WINTER STORM WARNING UNTIL 6 PM MST WEDNESDAY FOR COZ004-005-013.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM MST
WEDNESDAY FOR COZ020.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MST
WEDNESDAY NIGHT FOR COZ011-014-017>019.
WINTER STORM WARNING UNTIL MIDNIGHT MST WEDNESDAY NIGHT FOR
COZ009-010-012.
WINTER STORM WARNING UNTIL 6 PM MST WEDNESDAY FOR COZ001-002.
UT...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 PM MST
WEDNESDAY FOR UTZ025.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 3 PM MST
WEDNESDAY FOR UTZ024.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MST
WEDNESDAY FOR UTZ027.
WINTER STORM WARNING UNTIL 6 PM MST WEDNESDAY FOR UTZ023.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM MST
WEDNESDAY FOR UTZ029.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MST
WEDNESDAY NIGHT FOR UTZ028.
&&
SHORT TERM...EH
LONG TERM...PF
AVIATION...PFHazardous weather outlook, Dec 3, 6:25 AM MST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
625 AM MST TUE DEC 3 2013
COZ001>014-017>023-UTZ022>025-027>029-041330-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
625 AM MST TUE DEC 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
A MAJOR WINTER STORM SYSTEM WILL MOVE INTO NORTHEAST UTAH AND
NORTHWEST COLORADO THIS MORNING AND SLOWLY EXPAND SOUTHWARD LATE
THIS AFTERNOON AND TONIGHT. WINTER STORM WARNINGS COVER A LARGE
PORTION OF EASTERN UTAH AND WESTERN COLORADO WHERE WIDESPREAD
SNOW...HEAVY AT TIMES...IS EXPECTED. LOCAL BLOWING AND DRIFTING
SNOW CAN BE EXPECTED WITH PERIODS OF NEAR WHITEOUT CONDITIONS OVER
THE MOUNTAIN PASSES. SEE THE WINTER WEATHER MESSAGE FOR SPECIFIC
DETAILS ON THIS EVOLVING STORM SYSTEM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEDNESDAY...THE WINTER STORM CONTINUES BUT SNOW WILL BE DECREASING FROM
THE NORTHWEST AS THE DAY PROGRESSES. EXPECTED TOTAL STORM ACCUMULATIONS
WILL RANGE FROM 1 TO 3 FEET IN THE MOUNTAINS. MANY VALLEYS WILL
RECEIVE 4 TO 8 INCHES WITH UPWARDS TO 12 INCHES AT SOME SPOTS. SEE
THE WINTER WEATHER MESSAGE FOR SPECIFIC SNOW ACCUMULATIONS.
THURSDAY AND FRIDAY...MUCH COLDER WITH DAYTIME TEMPERATURES BELOW
FREEZING AND SUB ZERO WEATHER AT NIGHT FOR MANY LOCATIONS.
SATURDAY AND SUNDAY...THERE WILL BE A CHANCE OF SNOW ACROSS WESTERN
COLORADO AND THE EASTERN UTAH MOUNTAINS. AT THIS TIME...LIGHT TO
MODERATE ACCUMULATIONS WILL BE POSSIBLE IN THE HIGH COUNTRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN GRAND JUNCTION.
Event by event
10 heavy snow, 7 winter storm, 2 winter weather. Local standard time, as filed.
Heavy Snow, Elkhead and Park Mountains
- When
- December 3, 9:00 AM MST to December 4, 3:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Snowfall totals of 10 to 14 inches were measured across the area.
Heavy Snow, Flattop Mountains
- When
- December 3, 9:00 AM MST to December 4, 10:00 AM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Snowfall totals of 10 to 14 inches were measured across the area.
Winter Storm, Lower Yampa River Basin
- When
- December 3, 10:00 AM MST to December 4, 11:00 AM MST
- Where
- Lower Yampa River Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.066, -108.109 (the zone’s center; the record gives no point)
Snowfall totals of 7 to 10 inches were measured across the area. Wind gusts of 20 to 30 mph produced extensive blowing and drifting snow. Snow drifts 2 to 3 feet deep were reported.
Heavy Snow, Central Yampa River Basin
- When
- December 3, 10:00 AM MST to December 4, 3:00 PM MST
- Where
- Central Yampa River Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.361, -107.805 (the zone’s center; the record gives no point)
Snowfall totals of 10 to 12 inches were measured across the area.
Heavy Snow, Upper Yampa River Basin
- When
- December 3, 11:00 AM MST to December 4, 3:00 PM MST
- Where
- Upper Yampa River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.485, -106.991 (the zone’s center; the record gives no point)
Snowfall totals of 8 to 13 inches were measured across the area.
Winter Storm, West Elk and Sawatch Mountains
- When
- December 3, 11:00 AM MST to December 4, 7:00 PM MST
- Where
- West Elk and Sawatch Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.643, -107.721 (the zone’s center; the record gives no point)
Snowfall totals of 10 to 26 inches were measured across the area. Wind gusts of 20 to 30 mph produced areas of blowing and drifting snow.
Heavy Snow, Gore and Elk Mountains/Central Mountain Valleys
- When
- December 3, 3:00 PM MST to December 4, 6:00 PM MST
- Where
- Gore and Elk Mountains/Central Mountain Valleys forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Snowfall totals of 7 to 16 inches were measured across the area. Locally higher amounts included 19 inches at a residence about 2 miles west-southwest of Aspen.
Winter Storm, Grand and Battlement Mesas
- When
- December 3, 4:00 PM MST to December 4, 6:00 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Snowfall totals of 9 to 20 inches were measured across the area. Wind gusts of 25 to 50 mph produced extensive blowing and drifting snow.
Winter Storm, Roan and Tavaputs Plateaus
- When
- December 3, 4:00 PM MST to December 4, 3:00 PM MST
- Where
- Roan and Tavaputs Plateaus forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.532, -108.196 (the zone’s center; the record gives no point)
Snowfall totals of 8 to 16 inches were measured across the area. Wind gusts of 25 to 40 mph produced extensive blowing and drifting snow. Snow drifts on Douglas Pass were 2 to 3 feet deep.
Winter Storm, Northwestern San Juan Mountains
- When
- December 3, 5:00 PM MST to December 4, 7:00 PM MST
- Where
- Northwestern San Juan Mountains forecast zone
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 38.210, -107.755 (the zone’s center; the record gives no point)
Snowfall totals of 10 to 20 inches were measured across the area. Wind gusts of 25 to 50 mph produced extensive blowing and drifting snow and areas of blizzard conditions. Even stronger gusts were measured on ridgetops, including 83 mph at Mount Abrahms and 76 mph on Mount Putney. The Dynamo weather station above Telluride was destroyed by the strong winds.
Winter Storm, Southwestern San Juan Mountains
- When
- December 3, 5:00 PM MST to December 4, 7:00 PM MST
- Where
- Southwestern San Juan Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.594, -107.912 (the zone’s center; the record gives no point)
Snowfall totals of 10 to 26 inches were measured across the area. Wind gusts of 30 to 50 mph produced areas of blizzard conditions. Even stronger winds were measured at ridgetops which included a peak gust of 120 mph on Eagle mountain.
Heavy Snow, Debeque to Silt Corridor
- When
- December 3, 6:00 PM MST to December 4, 2:00 PM MST
- Where
- Debeque to Silt Corridor forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Snowfall totals of 5 to 12 inches were measured across the area. Locally higher amounts included 14 inches at a residence about a mile east of Silt.
Heavy Snow, Central Colorado River Basin
- When
- December 3, 7:00 PM MST to December 4, 2:00 PM MST
- Where
- Central Colorado River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Snowfall totals of 7 to 11 inches were measured across the area. Locally higher amounts included 12 inches at New Castle and 14 inches at a residence about 3 miles southeast of Gypsum.
Winter Storm, Uncompahgre Plateau and Dallas Divide
- When
- December 3, 8:00 PM MST to December 4, 6:00 PM MST
- Where
- Uncompahgre Plateau and Dallas Divide forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.488, -108.155 (the zone’s center; the record gives no point)
Snowfall totals of 8 to 17 inches were measured across the area. Wind gusts of 20 to 30 mph produced areas of blowing and drifting snow.
Heavy Snow, Upper Gunnison River Valley
- When
- December 3, 8:00 PM MST to December 4, 8:00 PM MST
- Where
- Upper Gunnison River Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.535, -107.650 (the zone’s center; the record gives no point)
Snowfall totals of 4 to 10 inches were measured across the area.
Heavy Snow, Grand Valley
- When
- December 3, 9:00 PM MST to December 4, 3:00 PM MST
- Where
- Grand Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Snowfall totals of 4 to `0 inches were measured across the area.
Winter Weather, Paradox Valley / Lower Dolores River Basin
- When
- December 4, 3:00 AM MST to 7:00 PM MST
- Where
- Paradox Valley / Lower Dolores River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.294, -108.414 (the zone’s center; the record gives no point)
Snowfall totals of 2 to 6 inches were measured across the area. Locally higher amounts included 9 inches at Norwood.
Heavy Snow, Central Gunnison and Uncompahgre River Basin
- When
- December 4, 4:00 AM MST to 9:00 PM MST
- Where
- Central Gunnison and Uncompahgre River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.737, -107.907 (the zone’s center; the record gives no point)
Snowfall totals of 5 to 10 inches were measured across most of the area. Locally higher amounts included 14 inches in Montrose and 20 inches at a residence about 4 miles northwest of Colona.
Winter Weather, Four Corners / Upper Dolores River Basin
- When
- December 4, 6:00 AM MST to 1:00 PM MST
- Where
- Four Corners / Upper Dolores River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.698, -108.507 (the zone’s center; the record gives no point)
Snowfall totals of 2 to 6 inches were measured across the area.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Wisconsin, December 3 to 4, 20132 deaths · 2 injured · 2 events
- Winter Storm in Minnesota, December 3 to 5, 201324 events
- Winter Storm and Winter Weather in South Dakota, December 3 to 4, 201324 events
- Dense Fog in Wisconsin, December 3 to 4, 201320 events
- Winter Storm in South Dakota, December 3 to 4, 201318 events
- Winter Storm in North Dakota, December 3 to 5, 201318 events
- High Wind in New Mexico, December 3 to 4, 201370 kt wind · 17 events
- Winter Storm and Winter Weather in Michigan, December 3 to 4, 201312 events
- Dense Fog in Illinois, December 3, 201310 events
- Heavy Snow and Winter Weather in Colorado, December 3 to 4, 201310 events
- Extreme Cold and Winter Weather in Montana, December 3 to 9, 20139 events
- Winter Storm and Winter Weather in Minnesota, December 3 to 4, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499208, 499209, 499216, 499217, 499210, 499214, 499213, 499212, 499215, 499221, 499222, 499218, 499219, 499220, 499224, 499226, 499227, 499223, 499228.